Florida, 2004Damaging Wind in Florida, February 6, 2004
February 6, 2004 · NWS MOB · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Feb 6, 3:52 AM CST, 3 hours 58 minutes earlier.
Area forecast discussion, Feb 6, 3:52 AM CST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
352 AM CST FRI FEB 6 2004
.SHORT TERM...BASE OF UPPER TROUGH OVER THE SOUTHERN PLAINS WILL
MOVE ACROSS THE SOUTHEAST STATES THROUGH SATURDAY...WITH SURFACE
HIGH PRESSURE BUILDING IN ITS WAKE. 09Z SURFACE ANALYSIS SHOWING
SURFACE COLD FRONT HAD PASSED THROUGH TUSCALOOSA...HATTIESBURG...AND
NEW ORLEANS...AND IS MAKING ITS WAY INTO THE NORTHWEST PORTION OF THE
CWA. NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL ENCOMPASS
MOST OF THE FORECAST AREA...AT LEAST THROUGH THE MORNING HOURS...
AHEAD OF THE FRONT AS NEWLY DEVELOPED THUNDERSTORMS OVER THE
MISSISSIPPI DELTA ADVANCE NORTHEAST. WILL LET THE FLASH FLOOD WATCH
EXPIRE AT 600 AM AS THE LINE OF PRECIPITATION IS EXPECTED TO
ACCELERATE THROUGHOUT THE MORNING...AND CLEAR MOST OF OUR WESTERN
COUNTIES BY NOON.
OTHERWISE...HIGH TEMPERATURES WILL OCCUR FIRST THING THIS MORNING
WITH FALLING TEMPERATURES EXPECTED THROUGHOUT THE DAY AS COLD AIR
ADVECTION OCCURS UNDER CLOUDY SKIES. SKIES SHOULD CLEAR THE FORECAST
AREA OVERNIGHT...BUT WINDS SHOULD STAY UP ENOUGH TO KEEP TEMPERATURES
FALLING BELOW FREEZING. STAYED CLOSE TO MAV GUIDANCE THROUGH THE NEAR
TERM...WITH UPPER 40S/MID 50S ON SATURDAY...BELOW OR NEAR FREEZING
TEMPERATURES SATURDAY NIGHT. A HARD FREEZE WARNING MAY BE REQUIRED
SATURDAY NIGHT FOR THE FAR NORTHERN COUNTIES. FORECAST TO REMAIN
FAIRLY UNCHANGED THROUGH SUNDAY AS UPPER RIDGING PREVAILS AND DRY
CONDITIONS REMAIN.
&&
.EXTENDED...NO CHANGES PLANNED AT THIS TIME.
&&
.MARINE...MODERATE FRONT WILL PASS OVER COASTAL WATERS TODAY...
BRINGING SMALL CRAFT LEVEL WINDS TO MARINE AREAS IN ADDITION TO
CURRENT SMALL CRAFT SEAS. SEAS WILL SETTLE AS WIND DIRECTION SHIFTS
NORTHEASTERLY THROUGH THE WEEKEND AS HIGH PRESSURE PASSES OVER THE
LOWER MISSISSIPPI RIVER VALLEY AND SOUTHEASTERN CONUS. AS A SYSTEM
APPROACHES THE AL/NW FL COASTLINE LATE IN THE WEEKEND...FLOW WILL
SWITCH BACK TO ONSHORE...WITH A FRONT CROSSING COASTAL WATERS LATE
MONDAY INTO TUESDAY.
&&
.FIRE...MUCH DRIER AIR MASS IN POST FRONTAL ENVIRONMENT WILL SETTLE
ACROSS THE REGION INTO THE WEEKEND. CURRENTLY THE MODELS SUGGEST
SATURDAY AFTERNOON RELATIVE HUMIDITY VALUES APPROACHING THE 30 TO 35
PERCENT RANGE...ALTHOUGH THE FOUR PLUS HOUR DURATION IS QUESTIONABLE
AT THIS TIME. THEREFORE...WILL JUST KEEP WITH A FIRE WEATHER WATCH
FOR THE NORTHWEST FLORIDA PANHANDLE. SLIGHTLY DRIER AIR AND SIMILAR
TEMPERATURES ON SUNDAY WILL KEEP RH VALUES AT OR BELOW RED FLAG
WARNING CRITERIA.
&&
.PRELIMINARY TEMPS / POPS...
MOBILE 63 33 54 25 / 80 00 00 00
PENSACOLA 61 37 53 28 / 99 00 00 00
DESTIN 60 41 55 33 / 99 00 00 00
EVERGREEN 67 36 49 23 / 99 00 00 00
WAYNESBORO 52 33 49 22 / 60 00 00 00
CAMDEN 61 35 49 22 / 80 00 00 00
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...SCA INTO TONIGHT GMZ630-650-670.
FL...SCA INTO TONIGHT GMZ655-675.
FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON.
MS...NONE.
&&
22/16Hazardous weather outlook, Feb 6, 6:00 AM CST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CST FRI FEB 6 2004
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-062000-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
600 AM CST FRI FEB 6 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI...
SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE.
.DAY ONE...(TODAY AND TONIGHT)
A COLD FRONT WILL PASS OVER THE AREA TODAY...BRINGING NUMEROUS
SHOWERS AND THUNDERSTORMS. A FEW MAY BECOME SEVERE...WITH DAMAGING
WINDS TO 60 MPH THE MAIN THREAT. LIMITED INSTABILITY WILL HELP TO
LIMIT ANY ORGANIZED SEVERE ACTIVITY TODAY...THOUGH.
STRONG ONSHORE WINDS WILL RESULT IN A HIGH RISK OF RIP CURRENTS
TODAY FOR THE SURF BEACHES OF ALABAMA AND THE WESTERN FLORIDA
PANHANDLE.
.DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH THURSDAY)
ANOTHER SYSTEM IS FORECAST TO ARRIVE BY THE MIDDLE OF NEXT WEEK...
HOWEVER NO SEVERE OR HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS AND STORM SPOTTERS MAY BE REQUIRED
AT TIMES TODAY.
In the hours before
Special weather statement, Feb 6, 4:01 AM CST, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
401 AM CST FRI FEB 6 2004
ALZ051>055-061-063-MSZ067-075-076-078-079-061030-
CHOCTAW-CLARKE-GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-
PERRY-STONE-WASHINGTON-WAYNE-WILCOX-
401 AM CST FRI FEB 6 2004
...TORNADO WATCH NUMBER 8 HAS BEEN ALLOWED TO EXPIRE FOR THE
FOLLOWING COUNTIES OF
SOUTHWESTERN ALABAMA
CHOCTAW...CLARKE...MOBILE...MONROE...WASHINGTON...WILCOX
INLAND SOUTHEASTERN MISSISSIPPI...
GEORGE...GREENE...PERRY...STONE...WAYNE
Thunderstorm Wind, Escambia
- When
- February 6, 7:50 AM CST to 7:52 AM CST
- Where
- Escambia County, Belleview
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $30,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.467, -87.300
A line of thunderstorms moved through Escambia county shortly after sunrise. Winds from one of the storms blew down several large limbs and a couple of trees near Belleview. Power lines were also blown down and a couple of homes suffered minor roof damage from the high winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Illinois, February 6, 20041 death · 1 event
- Flash Flood in Alabama, February 6, 2004$150,000 · 1 event
- Flooding in Pennsylvania, February 6 to 7, 2004$85,000 · 6 events
- Winter Weather in New York, February 6, 2004$40,000 · 14 events
- Flooding in Ohio, February 6 to 7, 2004$45,000 · 8 events
- Winter Weather in Vermont, February 6, 2004$40,000 · 8 events
- Lightning Strike in Alabama, February 6, 2004$50,000 · 1 event
- Damaging Wind in Georgia, February 6, 2004$50,000 · 50 kt wind · 1 event
- Ice Storm in Pennsylvania, February 6, 200430 events
- Winter Weather in New Hampshire, February 6 to 7, 200412 events
- Ice Storm in North Carolina, February 6, 2004$12,000 · 4 events
- Flash Flooding and Heavy Rain in Georgia, February 6, 20047 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5385412.